Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tazzor

Is there turning back for Accutane?

Recommended Posts

Hey guys,

I was prescribed accutane by my derm for my cyst acnes, but I'm not 100% sure if I'm ready for all those short term and possibly long term side effects. However it sounds to me like accutane is the only way to go for cyst acnes.

Is it okay if I just "try it out" for a week or two, and see if the side effects are bearable... is this enough to really mess up my body?

Thanks everyone!

Share this post


Link to post
Share on other sites
Hey guys,

I was prescribed accutane by my derm for my cyst acnes, but I'm not 100% sure if I'm ready for all those short term and possibly long term side effects. However it sounds to me like accutane is the only way to go for cyst acnes.

Is it okay if I just "try it out" for a week or two, and see if the side effects are bearable... is this enough to really mess up my body?

Thanks everyone!

I doubt it would really mess up your body. The thing with Accutane is the side effects for many people change over the course (some get worse, some get better). It's important to pay attention to your body, read the literature, and discuss any side effects with your doctor.

Share this post


Link to post
Share on other sites
Hey guys,

I was prescribed accutane by my derm for my cyst acnes, but I'm not 100% sure if I'm ready for all those short term and possibly long term side effects. However it sounds to me like accutane is the only way to go for cyst acnes.

Is it okay if I just "try it out" for a week or two, and see if the side effects are bearable... is this enough to really mess up my body?

Thanks everyone!

Don't worry too much about the side-effects, most people only get dry skin/eyes and/or minor joint pains that stop after the course. Sure there are lots of horror stories out there, but it just seems that there are more of them as the few people who actually get bad side effects want to rant about it as much as they can! If you have severe acne, accutane is really the only way to go and at the end you will 90% surely be happy that you took it.

If you do get real bad side effects during the first few weeks (allergic reaction or something) it's possible to stop taking it.

Share this post


Link to post
Share on other sites

Thanks for the replies ;)

Its just comforting to know if one of the horror stories do happen to me, I am not screwed after just one week :P

Share this post


Link to post
Share on other sites

I was also really scared to start my accutane course after reading so many cry babies ball about it over the internet but I am so glad I decided to take it. I am getting ready to start my 3rd month and i am so pleased with the results. I too was getting cystic acne and my derm told me about accutane and I refused to take it but after 3 month of antibiotics not working for me I gave accutane a chance and it is one of the best decisions I have made in my life. Ever since I started my course I have not gotten a single cyst. Side effects for me thus far have been the dry skin, eyes and lips and my energy level is low. Sometimes I have trouble sleeping but I pop a benadryl and that knocks me out. Good luck with whatever it is you decide to do.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×